MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number FRX400S14
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Headache (1880); Unspecified Respiratory Problem (4464); Skin Inflammation/ Irritation (4545); Solid Tumour (4552)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop a lung tumor.There is no report of the medical intervention that the patient has received at this time.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was previously received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop a lung tumor.There is no report of the medical intervention that the patient has received at this time.The device was returned to the manufacturer's product investigation laboratory for investigation.An internal visual inspection of the device was completed by the manufacturer.The manufacturer found evidence of black contamination was observed at the blower seal of the blower box, white and black unknown contamination (dust like) and some very small potential hairs at the air input of the blower box, a fine white dust on top of the blower motor and all throughout the blower box.The manufacturer found no evidence of sound abatement foam degradation/breakdown.The device's event logs were downloaded and reviewed.The manufacturer found 1 instances of 7 and 9 instances of 130.The manufacturer concludes there was evidence of black contamination was observed at the blower seal of the blower box, white and black contamination (dust like) and some very small potential hairs at the air input of the blower box, a fine white dust on top of the blower motor and all throughout the blower box.The manufacturer confirmed there was no evidence of sound abatement foam degradation/breakdown.Section d9, g3 and h6 has been updated in this report.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.Additional information was received and section b5 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam.The patient alleged headache, irritation of upper respiratory tract, heavy head and tumor in the right lobe of lung.The reported event of headache, irritation of upper respiratory tract, heavy head and tumor in the right lobe of lung and its reported severity was reviewed by the manufacture's clinical expert.This event is assessed as not related to the device in this case.Based on the available information, the manufacture concludes no further action is necessary.There was no medical intervention required by the patient.The device was returned to the manufacturer's quality product investigation laboratory for investigation.Section(s) b1, b2, has changed related to the complaint changing from the reported adverse event to a product problem.Section h1 has changed to reflect a malfunction.Section h6 health effect- impact code, type of investigation findings and investigation conclusions has been updated.
 
Additional Manufacturer Narrative
Additional information was received on november 15, 2024 and section h11 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging headache, irritation of upper respiratory tract, heavy head and tumor in the right lobe of lung.The reported event of headache, irritation of upper respiratory tract, heavy head and tumor in the right lobe of lung related to cpap device's sound abatement foam.Sections b1, b2, h1 and h6 have been corrected in this report as follows: section b1 was corrected for both adverse events and product problem (only the product problem was checked in the previous mdr.) section b2 was corrected to other serious or important medical events.(previously, it was blank.) section h1 was changed from malfunction to serious injury.Section h6 health effects - clinical codes and health effects - impact code was corrected.

Brand Name
DREAMSTATION PRO
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville
murrysville PA 15668
Manufacturer Contact
rosko melissa
6501 living place
pittsburgh
pittsburgh, PA 15206
7243512041
MDR Report Key12821519
Report Number2518422-2021-06742
Device Sequence Number4787159
Product Code BZD
UDI-Device Identifier00606959043053
UDI-Public00606959043053
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberFRX400S14
Device Catalogue NumberFRX400S14
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer10/08/2022
01/23/2023
Not provided
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/21/2022
05/31/2023
12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown